# SDR 2005FA0001354

- Difficulty date: July 26, 2005
- Submitted: October 5, 2005
- Operation: General aviation
- Aircraft: N5408G
- Make and model: Cessna 550
- Aircraft serial: 5500666
- Engine: Pwa JT15D4
- System (JASC): 2210 · Autopilot System
- Part: Drive Assy
- Part number: 4006719906
- Part serial: 82078923
- Condition: Stiff
- Location: Autopilot
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE PILOT REPORTED THAT THE CONTROLS WERE STIFF IN THE ROLL AXIS.  THE AUTOPILOT WAS TURNED OFF AND THE CB WAS CYCLED WITH NO CHANGE IN THE CONDITION.  AFTER LANDING, WITHOUT INCIDENT, TECHNICIANS ARRIVED AND TROUBLESHOOT THE A/P SYSTEM.  THEY DISCOVERED THE AILERON AUTOPILOT SERVO DRIVE CLUTCH WAS NOT FULLY DISENGAGING, CAUSING THE EXCESSIVE FORCE REQUIRED TO ROLL THE AIRCRAFT.  THE AILERON AUTOPILOT SERVO DRIVE WAS REMOVED AND REPLACED.  BOTH GROUND AND INFLIGHT OPERATIONAL CHECKS WERE PERFORMED WITH NO DEFECTS NOTED.  (K)
